MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60
Model Number 480460-12
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As of the date of this report, the sureform 60 stapler instrument or the sureform 60 white reload has not yet been received by intuitive surgical, inc.(isi) for evaluation.Therefore, the root cause of the reported failure mode has not yet been determined.An advance log review was performed by a failure analysis engineer.Logs showed pn 480460-12, ln k18251010-0288, was installed on the system 8x and fired 8 reloads (1 blue, 1 white, 1 blue, 5 white, in that order).On each install, all clamps were successful.On installs 1, and 3-5, the firings were each completed with no pauses for compression.On install 2, the firing failed at 51% completion, after a duration of 45 seconds.On installs 6-8, the firings were each completed with 1 pause for compression.After the 8th install, the instrument was removed and not used in the procedure again.There were no stapler related errors in the logs.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the sureform 60 stapler instrument stopped mid-fire, and an error message appeared.The surgeon was able to release the tissue being divided and the bedside assist removed the stapler from the cannula.The defective staple load was removed from the jaws of the stapler.The procedure was completed with no reported injury.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
As of the date of this report, the sureform 60 stapler has not yet been received by intuitive surgical, inc.(isi) for evaluation.Therefore, the root cause of the reported failure mode has not yet been determined.The sureform 60 white reload was found to have the knife exposed within the knife track.The returned reload was found to be partially fired based on in-house visual inspection.No information was provided regarding the sureform stapler used; therefore, no logs are available for review at this time.The knife was exposed towards the middle of the returned reload.No cartridge damage was observed during visual inspection.The event caused partially or wholly by the user of the device including sample handling.Additional observation(s) related to customer reported complaint: the reload blade was found to have mechanical indentations.The reload cover was removed, the shuttle was pulled forward to allow access to the knife, and the knife was inspected.Damage was found to the blade.The event caused partially or wholly by the user of the device including sample handling.The probable root cause of the exposed component can be attributed to various factors.These factors may include instrument damage, particularly in the wrist area, tissue condition (e.G., disease state and density), and foreign objects (e.G., metal clips) that can cause stapler firing forces to exceed the prescribed limit and subsequently result in a partial fire.

Brand Name
SUREFORM
Common Device Name
STAPLER 60
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24903612
Report Number2955842-2026-21750
Device Sequence Number9056925
Product Code NAY
UDI-Device Identifier10886874115647
UDI-Public(01)10886874115647(10)K18251010
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480460-12
Device Catalogue Number480460
Device Lot NumberK18251010 0288
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/20/2026
Supplement Date Received by Manufacturer04/27/2026
Initial Report FDA Received Date04/16/2026
Supplement Report FDA Received Date05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient Age56 YR
Patient SexFemale
Patient Weight96 KG
Patient EthnicityNon Hispanic
Patient RaceWhite